MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number PFO OCCLUDER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 08/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 25mm amplatzer patent foramen ovale (pfo) occluder was selected for implant using a 9f amplatzer trevisio intravascular delivery system.It was noted that during procedure there was difficulty experienced deploying the right atrial disc of the 25mm amplatzer pfo occluder into the right atrium.Multiple deployment attempts were made to try and get right atrial disc into the right atrium using various guidewires and guide catheters, but intracardiac echocardiography showed each time the right atrial disc would end up in the left atrium.It was determined that the 25mm amplatzer pfo occluder was too small.The decision was made to remove and replace the 25mm amplatzer pfo occluder with a 35mm amplatzer pfo occluder.However, it was noted during deployment of the 35mm amplatzer pfo that a thrombus was present in the patient's right atrium, but did not adhered to the occluder or the delivery system.The decision was made to abort the implant procedure.It was noted that the patient had been administered heparin, but there was no activated clotting time taken.Both the 25mm and 35mm amplatzer pfo occluder had been removed prior to release from their delivery cable.It was noted that the the 9f amplatzer trevisio intravascular delivery system had not been replaced after 3 to 4 partial recaptures and removal of the 25mm amplatzer pfo occluder.The patient was noted to have been only consciously sedated for the procedure and there was noted difficulty crossing the patient's pfo with the occluders.The patient was noted to have been moving a lot due to only being consciously sedated, resulting in poor intracardiac echocardiography images.This also resulted in 9f amplatzer trevisio intravascular delivery system being in the patient for a significant period of time.The patient had been prescribed a regimen of 81mg of aspirin, but their compliance with taking the medication is unknown.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure reported.The patient was stable and discharged at the time of report.The formation of the thrombus during procedure is believed to have occurred because of a longer than normal procedure and multiple guidewire and catheter exchanges.The patient will return on a future date to have another device implanted using transesophageal echocardiography while under general anesthesia.No patient consequences were reported.
 
Additional Manufacturer Narrative
An event of difficulty deploying the device and thrombus formation was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined but could have been as a result of the prolonged procedure time due to the multiple recaptures and guidewire/catheter exchanges.Thrombus is also a possible outcome of the procedure per the amplatzer pfo instructions for use, arten600197057 rev.A.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Please note per the instructions for use, " if the position of the device is unsatisfactory: - stabilize the delivery cable and re-advance the delivery sheath until the device is completely within the sheath.- reposition the device and deploy it again, or remove the device from the patient.The device may be repositioned and recaptured up to 3 times"h6 device code 2199 removed.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15456619
Report Number2135147-2022-01262
Device Sequence Number20539934
Product Code MLV
UDI-Device Identifier00811806011301
UDI-Public00811806011301
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberPFO OCCLUDER
Device Catalogue Number9-PFO-035
Device Lot Number8092862
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer12/03/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TREVISIO DS, 9-ATV09F45/80 (8458248)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale
Patient Weight107 KG